MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Model Number M0062502280
Medical Device Problem Codes Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable investigation result of sheath was fractured.Block h10: investigation result: the returned navigator device was analyzed, and a visual evaluation noted that residues were found in the dilator and sheath indicating use and handling of the device.It was also noted that the tip of the dilator was not bent.Additionally, the sheath and dilator were bent in the middle.Microscopic examination was performed, and it was noticed that the sheath was fractured at the tip section.A whitened areas were observed at the fracture site, indicating at certain point the material was submitted to tension.No other problems with the device were noted.Taking all available information into consideration, the device met all manufacturing specifications required and no abnormalities were reported during the assembly process.However, it is possible to conclude that some operational factors and/or an interaction with an excess force during the procedure could have caused the fracture observed as well as the bending observed in the components, consequently, affecting the performance of the device.Therefore, the most probable root cause is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description
It was reported to boston scientific corporation that a navigator access sheath device was used in the kidney during a transurethral lithotripsy (tul) procedure performed on (b)(6), 2023.During preparation, the tip of the dilator was damaged and bent.The procedure was completed with another navigator access sheath device.There were no patient complication reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of sheath fractured.Please see device analysis results for full investigation details.

Brand Name
NAVIGATOR HD
Common Device Name
ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17854645
Report Number3005099803-2023-05277
Device Sequence Number3453797
Product Code FED
UDI-Device Identifier08714729839088
UDI-Public08714729839088
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2025
Device Model NumberM0062502280
Device Catalogue Number250-228
Device Lot Number0030825754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2023
Initial Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown